Chest sagging after needle: Should I be worried?
 
 

       The Horse Forum > Keeping and Caring for Horses > Horse Health

Chest sagging after needle: Should I be worried?

This is a discussion on Chest sagging after needle: Should I be worried? within the Horse Health forums, part of the Keeping and Caring for Horses category
  • Sagging under horse's chest
  • Droppy chest skin on horse

 
LinkBack Thread Tools
    12-29-2010, 01:02 AM
  #1
Foal
Chest sagging after needle: Should I be worried?

I recently had to give my horse a course of antibotics via needle. I was switching between either side of his neck and either side of his chest. He took the needles fine but recently I found that one side of his chest, were he was given a needle maybe two days ago, has began to sag down. I'm not sure what has happened, as far as I know the needle was given correctly. Should I be worried?

I can get pictures if anyone would like.
     
Sponsored Links
Advertisement
 
    12-29-2010, 01:04 AM
  #2
Green Broke
Pics would be helpful. Were you giving IM injections?
Posted via Mobile Device
     
    12-29-2010, 01:05 AM
  #3
Foal
They were penicilin I believe, not sure of the excat name. He finished the course of them today.

I can't get any photos until tommorow, though.
     
    12-29-2010, 01:09 AM
  #4
Trained
Does the area seem painful? Is it hot, was it swollen at all? "sagging" to me might imply that it was swollen at one point and went down very quickly, but the skin stayed stretched. Worse case scenario is that you quicked a nerve and the muscle needs a chance to go back to normal, or he is developing gangrene in that area (but usually the latter would result in major swelling and then peeling of the dead layers).
     
    12-29-2010, 01:11 AM
  #5
Foal
It's not bothering him at all. I mean, I was fiddling with it today and he didn't even flinch. That's why I'm not to worried, I just thought it was a bit sensetive and would be fine after a couple of days.

I'll try and get some pictures tommorow for you guys so you can see it.
     
    01-06-2011, 12:56 AM
  #6
Foal
We used to have to give a cat IV fluids, and he would almost always develop a "pouch" of fluid- it was just that his body couldn't absorb as much fluid as we were putting into him at one time, and so it would sit under the skin until the body could absorb it. Could this maybe be whats happening? (the cat was in kidney failure, btw, and the fluid helped to keep him hydrated, so he was comfortable until he passed)
     
    01-06-2011, 09:00 AM
  #7
Super Moderator
Never give IM shots in the chest area. It is a bad area and very prone to getting abscesses and large swellings. They go away. Exercise helps.

IM shots should be given in the side of the neck or the back of the upper hind leg -- never in the top of the rump (cannot drain should you get a reaction or infection) or the chest.
     
    01-06-2011, 09:02 AM
  #8
Green Broke
The answer is either, an abscess or just retained fluid. I was told by my vet that its a typical area and the butt to get that. I wouldn't worry about it.
Posted via Mobile Device
     

Quick Reply
Please help keep the Horse Forum enjoyable by reporting rude posts.
Message:
Options

Register Now

In order to be able to post messages on the The Horse Forum forums, you must first register.

Already have a Horse Forum account?
Members are allowed only one account per person at the Horse Forum, so if you've made an account here in the past you'll need to continue using that account. Please do not create a new account or you may lose access to the Horse Forum. If you need help recovering your existing account, please Contact Us. We'll be glad to help!

New to the Horse Forum?
Please choose a username you will be satisfied with using for the duration of your membership at the Horse Forum. We do not change members' usernames upon request because that would make it difficult for everyone to keep track of who is who on the forum. For that reason, please do not incorporate your horse's name into your username so that you are not stuck with a username related to a horse you may no longer have some day, or use any other username you may no longer identify with or care for in the future.

User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.


Old Thread Warning
This thread is more than 90 days old. When a thread is this old, it is often better to start a new thread rather than post to it. However, If you feel you have something of value to add to this particular thread, you can do so by checking the box below before submitting your post.

Thread Tools

Similar Threads
Thread Thread Starter Forum Replies Last Post
Needle Size...? Pro Horse Health 4 08-29-2010 02:47 PM
Need to get this off my chest (rant) wintec Horse Talk 3 12-08-2009 07:52 AM
Needle shy? newhorsemom Horse Health 10 01-31-2009 09:45 AM
That sagging feeling.... Ruby Tuesday Horse Training 24 08-26-2008 01:29 AM
Lumps on the chest? horse_luver4e Horse Health 7 12-24-2007 09:17 PM



All times are GMT -4. The time now is 09:42 AM.


Powered by vBulletin® Version 3.8.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Friendly URLs by vBSEO 3.6.0